CD4 count dropping with stable %ratio
Nov 10, 2013
Dear Doctor, My recent labs came back with a CD4 count of 686 and a CD4/CD8% at 38.1%. While the percentage has remained stable (exactly the same in the last three tests) the actual CD4 number has dropped from 1000 at its peak to 800, and now to 686. When the CD4 count was 1000, I had a VL blip of 320; when the CD4 count was 800, my VL was undetectable and my current reading of 686 shows another blip, however, this time it is only 30. My doctor has advised me that these results are not cause for concern and that the stable % is the most important number to focus on. Is there anything you can recommend doing to increase the actual CD4 count besides perfect adherence to Atripla? eg. taking the test only in the afternoon? taking supplements? limit or increase exercise? There is so much "noise" on the internet about what will work and what won't that I find myself more than confused, and quite frankly, more than a little bit anxious and stressed about getting the "perfect" results. Thank you in advance for your response.
Response from Dr. Holodniy
First, I agree with your doctor's conclusion. You are correct that there is natural variation in CD4 count and the percent is more stable over time. Given that your viral load is essentially undetectable and that the CD4 percent is stable, I think you are in great shape. Since your counts are already in the normal range (and I do emphasize range) there is no call to strive for an additional increase or perfect consistency in your CD4 count. Thus, I would recommend just to keep doing what you are doing and filter out the internet noise.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Catch HIV From Blowjob From A Prostitute?
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Herpes After Kissing Cold Sore Worried I Have HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- White Bumps After Erotic Massage Worried I Have HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.